MAUDE Adverse Event Report: GYRUS ACMI, INC. PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC. PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number 920005PK
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found the jaws of the forceps were bent and not aligned properly due to excessive force and/or user mishandling.Additionally, the jaw aperture measurement was taken inside the first teeth of the jaw, measured at about approximately.316", (standard is.300¿ +/-.100¿).The jaw mesh was not good.The insulation of the jaw legs was inspected and there was a cut and metal exposed.The flare had a crack.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been less than 1 year since the subject device was manufactured.Based on the investigation, the reported complaint could be attributed to the misshaped/misaligned jaws.The damage to the jaws was probably caused by user mishandling.However, the exact cause of the damage could not be conclusively specified.The device instructions for use (ifu_910111-001_ee) addresses this " if using the tip and shaft of the instrument to leverage tissue, ensure the jaws are closed to prevent deformation of the jaws." (page 2).Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Olympus received a regulatory complaint report via email that a pks cut/fcp, 5mm/33cm 9-pin (5/pk) device had malfunctioned.The jaws were not closing properly during a therapeutic laparoscopically assisted vaginal hysterectomy (lavh) procedure.The procedure was complete with a second similar device.Inspection and testing of the returned device found the jaws of the forceps were bent and not aligned properly.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.

Brand Name
PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK)
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16872824
Report Number3011050570-2023-00032
Device Sequence Number14904431
Product Code GEI
UDI-Device Identifier00821925036178
UDI-Public00821925036178
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number920005PK
Device Lot NumberFR251651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown